Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 70, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 12, 2000, 8:51 PM CDT for Hitchcock County, Nebraska. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 2000, 8:51 PM CDT (01:51 UTC)
- Expired
- Jun 12, 2000, 9:35 PM CDT
- In force
- 44 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 106 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 8:57 PM CDT | Hail 1 | Culbertson, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1538 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2700 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
495 WUUS53 KGLD 130151 SVRGLD NEC087-130235- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 851 PM CDT MON JUN 12 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA * UNTIL 935 PM CDT * AT 851 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF TRENTON...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CULBERTSON AROUND 930 PM CDT * ANOTHER LOCATION IN THIS WARNING IS...TRENTON. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ COLEMAN LAT...LON 4025 10125 4012 10108 4006 10076 4034 10080
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:55 PM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, Jun 12, 2:55 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 155 PM MDT MON JUN 12 2000 CONCERNS THIS PACKAGE REVOLVE AROUND POPS FIRST PERIOD AND IMPACT OF COLD FRONT EXPECTED LATE TONIGHT. STRONG DRYLINE SETTING UP ACROSS EXTREME WRN FA ATTM. MODELS HAVE SERIOUSLY UNDERESTIMATED LOW LEVEL MOISTURE EAST OF BOUNDARY AND CAP SHOULD SOON BE GONE. 19Z LAPS ANALYSIS SUGGESTS CAPES APPROACHING 3000 J/KG OVER EXTREME EASTERN COLORADO. WILL EXPECT SIGNIFICANT CONVECTION TO DEVELOP THIS AFTERNOON ACROSS CO ZONES THEN MOVE EAST ACROSS FA DURING LATE AFTERNOON INTO EVENING. WILL GO AT OR ABOVE FWC POPS TONIGHT. ETA GENERALLY FOLLOWED BEYOND FIRST PERIOD THOUGH CONVECTION TONIGHT MAY PUSH BOUNDARY FURTHER SOUTH THAN ANY OF THE MODELS SUGGEST AT THIS TIME. ETA WAS THE ONLY MODEL OF THE 12Z SUITE THAT WAS IN THE BALLPARK WITH REGARDS TO STRENGTH OF IMPRESSIVE JUNE JET COMING ASHORE IN THE PACIFIC NORTHWEST AND ALSO SEEMS TO HAVE BEST HANDLE ON LOW LEVEL FIELDS IN PLACE ACROSS REGION. WITH BOUNDARY PROGGED TO REMAIN JUST SOUTHEAST OF FA ON TUESDAY. STRONG DYNAMICS IN NORTHWEST FLOW MAY COMBINE WITH ANY RESIDUAL MOISTURE TO BRING A SLIGHT CHANCE OF CONVECTION WITH DIURNAL HEATING. CAA SHOULD BE SIGNIFICANT WITH BREEZY NORTHWEST WINDS. ETA 850 TEMPS SUGGEST TEMPS BELOW GUIDANCE. CORE OF COLD AIR SHOULD BE IN PLACE OVER FA ON WEDNESDAY AND FWC/FAN SEEM REASONABLE. IN THE EXTENDED...NEXT WAVE DIGS INTO PLAINS FRIDAY AND SATURDAY. LACK OF DEEP MOISTURE RETURN MAY LIMIT POTENTIAL SOMEWHAT...BUT WITH VERY GOOD DYNAMICS FOR JUNE PROGGED SOME COVERAGE OF THUNDERSTORMS SEEMS LIKELY. .GLD...NONE. BARKER
In the hours before
Special weather statement, Jun 12, 3:46 PM CDT, 5 hours 5 minutes before
COZ090>092-KSZ001>003-013>015-027>029-041-042-NEZ079>081-130300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 246 PM MDT MON JUN 12 2000 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF EAST CENTRAL COLORADO...NORTHWEST KANSAS...AND SOUTHWEST NEBRASKA EFFECTIVE UNTIL 9 PM MDT (10 PM CDT)... THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY OVER THE NEXT SEVERAL HOURS AS THEY MOVE FROM EASTERN COLORADO INTO KANSAS AND NEBRASKA. THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT (10 PM CDT) FOR EASTERN CHEYENNE...KIT CARSON...AND YUMA COUNTIES IN COLORADO...CHEYENNE...RAWLINS...DECATUR...SHERMAN... THOMAS...SHERIDAN...WALLACE...LOGAN...AND GOVE COUNTIES IN KANSAS... AND DUNDY...HITCHCOCK...AND RED WILLOW COUNTIES IN NEBRASKA. A PREVIOUSLY ISSUED SEVERE THUNDERSTORM WATCH INCLUDES THE COUNTIES OF GREELEY AND WICHITA OF WEST CENTRAL KANSAS AND IS IN EFFECT UNTIL 7 PM MDT (8 PM CDT). HAIL UP TO TWO INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && BARKER
Special weather statement, Jun 12, 3:54 PM CDT, 4 hours 57 minutes before
COZ090>092-KSZ001>003-013>015-027>029-041-042-NEZ079>081-130300- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE GOODLAND KS 254 PM MDT MON JUN 12 2000 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF EAST CENTRAL COLORADO...NORTHWEST KANSAS...AND SOUTHWEST NEBRASKA EFFECTIVE UNTIL 9 PM MDT (10 PM CDT)... THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY OVER THE NEXT SEVERAL HOURS AS THEY MOVE FROM EASTERN COLORADO INTO KANSAS AND NEBRASKA. THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT (10 PM CDT) FOR CHEYENNE...KIT CARSON...AND YUMA COUNTIES IN COLORADO...CHEYENNE...RAWLINS...DECATUR...SHERMAN... THOMAS...SHERIDAN...WALLACE...LOGAN...AND GOVE COUNTIES IN KANSAS... AND DUNDY...HITCHCOCK...AND RED WILLOW COUNTIES IN NEBRASKA. A PREVIOUSLY ISSUED SEVERE THUNDERSTORM WATCH INCLUDES THE COUNTIES OF GREELEY AND WICHITA OF WEST CENTRAL KANSAS AND IS IN EFFECT UNTIL 7 PM MDT (8 PM CDT). HAIL UP TO TWO INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && BARKER
Special weather statement, Jun 12, 7:18 PM CDT, 1 hour 33 minutes before
KSZ041-042-130100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 618 PM MDT MON JUN 12 2000 ...THE SEVERE THUNDERSTORM WATCH FOR WICHITA AND GREELEY COUNTIES HAS BEEN CANCELED... THUNDERSTORMS HAVE DEVELOPED NORTH OF THE TWO COUNTIES...AND THUNDERSTORMS WILL NOT REDEVELOP. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED. MENTZER
Special weather statement, Jun 12, 8:02 PM CDT, 49 minutes before
COZ090>092-KSZ001>003-013>015-027>029-NEZ079>081-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 702 PM MDT MON JUN 12 2000 ...A SEVERE THUNDERSTORM WATCH CONTINUES FOR PARTS OF NORTHWEST KANSAS AND SOUTHWEST NEBRASKA... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES IN NEBRASKA...RED WILLOW AND HITCHCOCK. A SEVERE THUNDERSTORM WATCH ALSO IS IN EFFECT FOR THE FOLLOWING KANSAS COUN!TIES...RAWLINS...DECATUR...THOMAS... SHERIDAN...LOGAN...AND GOVE. THE WATCH HAS BEEN CANCELED FOR EASTERN COLORADO AND THE FAR WESTERN COUNTIES IN NORTHWEST KANSAS. MENTZER
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.